Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 11, 1999, 10:30 AM CDT for Crawford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 10:30 AM CDT (15:30 UTC)
- Expired
- Jun 11, 1999, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 111530 FFWSPI ILC033-111800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 100 PM CDT * AT 1025 AM NWS DOPPLER RADAR SHOWED AN AREA OF THUNDERSTORMS ACROSS CRAWFORD COUNTY...WITH THE STRONGEST STORMS OVER THE SOUTHERN SECTIONS...5 MILES SOUTHWEST OF ROBINSON. MOVEMENT ON THESE STORMS WAS VERY SLOW...MOVING NORTH AT 5 MPH. * REDEVELOPMENT OF NEW STORMS CONTINUES TO BE OVER THE SAME AREA...PRODUCING DOPPLER RAINFALL ESTIMATES OF 2 TO 3 INCHES PER HOUR. THESE STORMS SHOULD CONTINUE TO MOVE SLOWLY OVER THE AREA THROUGH NOON. AT 1022 AM...CRAWFORD COUNTY SHERIFF REPORTED THAT COUNTY ROADS WERE FLOODED AND FIELDS UNDER WATER IN THE SOUTHERN PORTION OF THE COUNTY. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THR EATEN... AND AVOID DRIVING ACROSS FLOODED ROADS. PLAHMER/GOETSCH &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:15 AM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:15 AM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT FRI JUN 11 1999 FORECAST CHALLENGE FOR TODAY IS ONCE AGAIN THE POSSIBILITY AND AREAL EXTENT OF THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. STATIONARY FRONT FROM ERN LAKE SUPERIOR TO SW IA IS FORECAST TO MOVE LITTLE TODAY INTO SATURDAY. THIS WILL KEEP VERY WARM AND HUMID AIRMASS IN PLACE ACROSS CENT/SE IL. WITH FRONT REMAINING TO THE WEST...THE FOCUS FOR CONVECTION WILL CONTINUE TO BE OLD OUTFLOW BOUNDARIES. THESE BOUNDARIES ARE DIFFICULT TO PICK OUT THIS TIME OF DAY...BUT GOING BACK SEVERAL MSAS ANALYSES POINTS TO ONE THAT MAY BE LURKING IN SRN PARTS OF ILX CWA BTWN HUF/LWV TO ABOUT MVN. COULD BE ANOTHER IN WCENT IL AS INDICATED BY DIFFERENCE IN LOWEST GATE WINDS BETWEEN ILX VWP AND WINCHESTER PROFILER. MODERATE INSTABILITY WITH LI/S AROUND -4 AND CAPES 1500-2000 BY LATE THIS AFTERNOON WILL INTERACT WITH LINGERING BOUNDARIES TO PRODUCE SCATTERED AFTERNOON THUNDERSTORMS. CURRENT FORECAST HAS 50 PERCENT POPS...BUT WILL SCALE THESE BACK A BIT IN CENT/SE IL TO COME MORE IN LINE WITH EXPECTED TRENDS AND NEIGHBORING ZONES. ETA MODEL ALSO SEEMS TO PICK UP ON A WEAK SHORTWAVE CURRENTLY FROM ERN KS TO XTRM NW ARK...ACCORDING TO PROFILERS AND WATER VAPOR LOOP. THIS WEAK UPPER SUPPORT MAY BE ENOUGH TO ALLOW SOME OF THE SCATTERED PULSE STORMS TO PRODUCE STRONG/SEVERE WINDS IN WCENT IL LATE THIS AFTERNOON...WHERE SPC HAS A SLIGHT RISK. HIGH VALUES OF PRECIPITABLE WATER OVER 1.50 INCHES AND SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAIN. WILL NEED TO MONITOR INDIVIDUAL STORMS CLOSELY FOR FLASH FLOODING ...BUT NO HEADLINES NEEDED AT THIS TIME. FWC/FAN TEMPS CLOSE BUT WILL TWEAK UPWARD A BIT FOR THE SAKE OF PERSISTANCE AND CONSISTENCY. PRELIMINARY TEMPS/POPS... SPI BB 90/68 87/67 86 23445 PIA BB 89/67 86/67 85 23545 DEC BB 90/68 87/67 86 23445 CMI BB 90/68 88/67 87 23445 MTO BB 91/69 88/68 87 23445 LWV BB 92/70 89/70 88 23445 MILLER
In the hours before
Special weather statement, Jun 11, 6:00 AM CDT, 4 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111700- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI JUN 11 1999 WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE AREAS. MILLER
Special weather statement, Jun 11, 6:00 AM CDT, 4 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111700- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI JUN 11 1999 WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE AREAS. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 36 min |
| Jun 11, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 39 min |
| Jun 11, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 57 min |
| Jun 11, 1:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Jun 11, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 65 min |
| Jun 11, 2:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 60 min |
| Jun 11, 2:20 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Schuyler | 55 min |
| Jun 11, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 71 min |
| Jun 11, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 62 min |
| Jun 11, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 36 min |
| Jun 11, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jun 11, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 41 min |
| Jun 11, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 49 min |
| Jun 11, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 44 min |
| Jun 11, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 24 min |
| Jun 11, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Jun 11, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 30 min |
| Jun 11, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 41 min |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.